Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 5, 2022, 9:04 PM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2022, 9:04 PM CDT (02:04 UTC)
- Expired
- Jul 6, 2022, 1:50 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:00 PM CDT | FLASH FLOOD | 3 N Stockton, IL | PATIO FLOODED WITH WATER INTO BASEMENT WINDOW. 3.05 INCHES BETWEEN 9 AND 11 PM. |
| Jul 5, 10:55 PM CDT | HEAVY RAIN 2.25 | 2 Nw Woodbine, IL | |
| Jul 5, 11:30 PM CDT | HEAVY RAIN 3.21 | 3 N Stockton, IL | RAINFALL TOTAL SINCE ABOUT 9 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2613 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
720
WGUS53 KDVN 060204
FFWDVN
ILC085-177-060800-
/O.NEW.KDVN.FF.W.0017.220706T0204Z-220706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
904 PM CDT Tue Jul 5 2022
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Northeastern Jo Daviess County in northwestern Illinois...
Stephenson County in northwestern Illinois...
* Until 300 AM CDT.
* At 904 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Freeport, Lena, Stockton, Warren, Elizabeth, Cedarville, Davis,
Woodbine, Dakota, Scales Mound, Apple River, Winslow, Rock City,
Nora, Schapville, Buena Vista, Rock Grove, Oneco, Guilford and
Orangeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4231 9034 4251 9035 4250 8940 4231 8940
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Uttech4 follow-up statements
454
WGUS73 KDVN 060241
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
941 PM CDT Tue Jul 5 2022
ILC085-177-060800-
/O.CON.KDVN.FF.W.0017.000000T0000Z-220706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
941 PM CDT Tue Jul 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY
FOR NORTHEASTERN JO DAVIESS AND STEPHENSON COUNTIES...
At 941 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Freeport, Lena, Stockton, Warren, Elizabeth, Cedarville, Davis,
Woodbine, Dakota, Scales Mound, Apple River, Winslow, Rock City,
Nora, Schapville, Buena Vista, Rock Grove, Oneco, Guilford and
Orangeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4231 9034 4251 9035 4250 8940 4231 8940
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Uttech010
WGUS73 KDVN 060317
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1017 PM CDT Tue Jul 5 2022
ILC085-177-060800-
/O.CON.KDVN.FF.W.0017.000000T0000Z-220706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
1017 PM CDT Tue Jul 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY
FOR NORTHEASTERN JO DAVIESS AND STEPHENSON COUNTIES...
At 1017 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Freeport, Lena, Stockton, Warren, Elizabeth, Cedarville, Davis,
Woodbine, Dakota, Scales Mound, Apple River, Winslow, Rock City,
Nora, Schapville, Buena Vista, Rock Grove, Oneco, Guilford and
Orangeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4231 9034 4251 9035 4250 8940 4231 8940
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Uttech437
WGUS73 KDVN 060420
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1120 PM CDT Tue Jul 5 2022
ILC085-177-060800-
/O.CON.KDVN.FF.W.0017.000000T0000Z-220706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
1120 PM CDT Tue Jul 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY
FOR NORTHEASTERN JO DAVIESS AND STEPHENSON COUNTIES...
At 1120 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Freeport, Lena, Stockton, Warren, Elizabeth, Cedarville, Davis,
Woodbine, Dakota, Apple River, Winslow, Rock City, Nora,
Schapville, Buena Vista, Rock Grove, Oneco, Orangeville, Kent and
Lake Le-Aqua-na State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4231 9026 4251 9017 4250 8940 4249 8940
4246 8940 4231 8940 4231 8992
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Uttech531
WGUS73 KDVN 060650
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
150 AM CDT Wed Jul 6 2022
ILC085-177-060700-
/O.CAN.KDVN.FF.W.0017.000000T0000Z-220706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Stephenson IL-
150 AM CDT Wed Jul 6 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN JO DAVIESS AND
STEPHENSON COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 4231 9026 4251 9017 4250 8940 4249 8940
4246 8940 4231 8940 4231 8992
$$
McClureWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:40 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 5, 6:40 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
640 PM CDT Tue Jul 5 2022
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 306 PM CDT Tue Jul 5 2022
18z data has a stationary front running from the NE/SD border east
across northern Iowa and along the WI/IL border. A more subtle
boundary was located roughly along the I-80 corridor as noted by the
pooling of dew points. Dew points were mainly in the 70s across the
Midwest with 60s across the northern parts of Wisconsin, Minnesota
and into North Dakota.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 306 PM CDT Tue Jul 5 2022
The overall forecast through tonight is tied to what the storm
complex in South Dakota does.
Satellite data clearly shows the elevated 850mb front that runs
along the MN/IA border into southern Wisconsin. The storm complex
over South Dakota should run roughly along this boundary this
afternoon and tonight. Temperature profiles of the atmosphere
suggest the storm complex should gradually weaken as it moves east.
That being said convection is expected to develop along or south of
the elevated front during peak heating late this afternoon.
Thus isolated to low end scattered storms should be seen north of
highway 30 late this afternoon and evening.
Starting around sunset or shortly after the Dakota storm complex
should side swipe areas north of the highway 30 corridor. Wind gusts
up to 50 mph from the stronger storms are very possible with brief
heavy rainfall.
The question then becomes the storm evolution along the outflow
boundary from the storm complex. Storm scale dynamics (which are not
resolvable by the numerical models) may allow storms to repeat over
small areas and create extremely localized heavy rain. If this
occurs then very localized flash flooding may occur north of highway
30.
Right now no flood watch will be issued. The reasons being are 1)
the northern third of the area is on the edge of the potentially
heavier rainfall, and 2) the risk is extremely localized and
dependent upon how storms interact and evolve. If the signal becomes
more clear this evening then a flood watch may be needed.
On Wednesday morning cloud cover and lingering showers will help
keep temperatures down over much of the area. The exception would be
the south third of the area where heat index values of 100 to 105
are possible. Any heat headlines for Wednesday will be determined by
the overnight shift.
There is a potential break in the rainfall across the area during
the morning and early afternoon hours before diurnal convection
develops.
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 306 PM CDT Tue Jul 5 2022
[Key Messages]
1) Chances of showers and storms persist through Friday, some severe
2) Heat and humidity continues through Friday; returns again next
week
[Discussion]
As mentioned in the previous discussion, the overall large-scale
flow pattern across the CONUS is progged to change little over the
coming week. Expensive high pressure will remain in place from the
southern Pacific coast to the southeast U.S. through the early
weekend. By early next week, the center of this high aloft is
forecast to retrograde back west into the Four Corners region, and
will remain in place here through mid next week.
Through the remainder of the work week, expect continued very warm
and humid conditions with daily chances of showers and thunderstorms
as we remain locked in a zonal to northwest flow aloft with
continued embedded shortwaves. Some storms are likely to become
severe with plentiful instability to tap into and around 30-40 knots
of vertical shear. The Storm Prediction Center maintains a Level 1
(marginal) risk for severe storms Wednesday and Thursday.
We will dry out for much of the weekend as a backdoor cold front
from the Great Lakes moves into the area from the northeast, and
ridging aloft increases in strength. Saturday and Sunday should
feature mostly sunny skies and slightly less humidity with dewpoints
only 50s to low 60s, and afternoon highs in the low to mid 80s.
Heat and humidity with increasing chances for showers and storms
will return to the area by Monday as the shortwave train moves back
into the area along with a surface cold front. High pressure looks
to follow the front, but the heat and humidity look to persist into
mid-week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 635 PM CDT Tue Jul 5 2022
VFR conditions and density altitudes above 3kft will be seen
through 02z/06 ahead of the storm complex over central Iowa.
After 02z/06 IFR conditions and very strong winds will accompany
the storm complex through eastern Iowa and northern Illinois.
After 07z/06 a mix of VFR/MVFR conditions are expected with
scattered SHRA/TSRA. After 13z/06 conditions should slowly improve
to VFR with new SHRA/TSRA developing after 19z/06.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Excessive Heat Warning until 8 PM CDT this evening for Benton-
Buchanan-Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-
Iowa-Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Excessive Heat Warning until 8 PM CDT this evening for Bureau-
Carroll-Hancock-Henderson-Henry IL-Jo Daviess-McDonough-
Mercer-Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Excessive Heat Warning until 8 PM CDT this evening for Clark-
Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Speck
AVIATION...08Hazardous weather outlook, Jul 5, 4:14 AM CDT, 16 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 414 AM CDT Tue Jul 5 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-060915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 414 AM CDT Tue Jul 5 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Dangerous heat is expected today with heat index values peaking at around 105 this afternoon into early evening. A Heat Advisory has been issued for the entire Outlook area. Thunderstorms are likely over portions of the Outlook area later this afternoon and tonight. These storms will be capable of producing damaging winds, isolated large hail, and heavy rain that may result in localized flooding. The Storm Prediction Center has much of the area in a Slight or level 2 Risk for severe storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There will be chances of thunderstorms Wednesday through Friday. Storms on Wednesday and Thursday may become severe and the Storm Prediction Center has the entire area in a marginal or level 1 risk for severe storms on both days. In addition to severe storms, torrential rainfall will be possible each day which may lead to increasing flash flood potential especially for areas that see repeated rounds of heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for portions of the Outlook area later this afternoon and tonight.
In the hours before
Special weather statement, Jul 5, 7:17 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
717 PM CDT Tue Jul 5 2022
ILZ002-060115-
Stephenson IL-
717 PM CDT Tue Jul 5 2022
...Strong thunderstorms will impact portions of northeastern Jo
Daviess and Stephenson Counties through 815 PM CDT...
At 716 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nora to near Cedarville to near Durand.
Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Freeport, Lena, Cedarville, Davis, Dakota, Winslow, Rock City,
Ridott, Buena Vista, Rock Grove, Oneco, Orangeville, Waddams Grove,
Eleroy, Red Oak, Damascus, Lake Le-Aqua-
na State Park, Mc Connell, Afolkey and Scioto Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Illinois.
&&
LAT...LON 4250 8940 4222 8940 4227 8964 4236 8988
4251 8993
TIME...MOT...LOC 0016Z 311DEG 28KT 4251 8990 4245 8965 4244 8928
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GibbsSpecial weather statement, Jul 5, 8:27 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
827 PM CDT Tue Jul 5 2022
ILZ001-060200-
Jo Daviess IL-
827 PM CDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northern Jo Daviess
County through 900 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hazel Green, or near Galena, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Galena, Stockton, East Dubuque, Warren, Woodbine, Scales Mound, Apple
River, Menominee, Council Hill, Schapville, Guilford, Canyon Camp,
Apple River Canyon State Park, Galena Territory, Apple Canyon Lake
and Jo Daviess County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Illinois.
&&
LAT...LON 4230 9003 4248 9065 4251 9061 4251 8996
TIME...MOT...LOC 0127Z 283DEG 26KT 4251 9040
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ErvinSpecial weather statement, Jul 5, 9:02 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
902 PM CDT Tue Jul 5 2022
IAZ051-052-063>065-076>078-087-088-060300-
Linn IA-Henry IA-Keokuk IA-Benton IA-Iowa IA-Washington IA-Cedar IA-
Louisa IA-Jefferson IA-Johnson IA-
902 PM CDT Tue Jul 5 2022
...Strong thunderstorms will impact portions of northwestern Henry,
northwestern Louisa, Keokuk, western Cedar, Johnson, southeastern
Benton, Washington, southwestern Jones, Jefferson, southern Linn and
Iowa Counties through 1000 PM CDT...
At 902 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Palo to 7 miles northwest of Keswick to 7 miles
southwest of Oskaloosa. Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cedar Rapids, Iowa City, Fairfield, Washington, Marengo, West Branch,
Sigourney, Mechanicsville, Marion, Coralville, North Liberty,
Hiawatha, Mount Vernon, Robins, Williamsburg, Kalona, Lisbon,
Fairfax, Solon and Tiffin.
This includes the following highways...
Interstate 80 in Iowa between mile markers 206 and 264.
Interstate 380 between mile markers 1 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Iowa.
&&
LAT...LON 4151 9241 4151 9230 4167 9230 4215 9191
4195 9136 4195 9127 4185 9116 4160 9115
4160 9137 4142 9137 4142 9148 4128 9149
4118 9159 4090 9214 4090 9218 4116 9218
4116 9241
TIME...MOT...LOC 0202Z 305DEG 45KT 4208 9179 4154 9231 4123 9276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GibbsLocal storm report, Jul 5, 9:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST 1 WNW INDEPENDENCE 42.47N 91.91W
07/05/2022 E70 MPH BUCHANAN IA TRAINED SPOTTER
ESTIMATED GUSTS OF 60-70.
&&Local storm report, Jul 5, 9:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST INDEPENDENCE AIRPORT 42.45N 91.95W
07/05/2022 M52 MPH BUCHANAN IA AWOS
MEASURED GUST OF 52 MPH.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:17 PM CDT | Special Weather Statement | DVN | Stephenson | 58 min |
| Jul 5, 8:27 PM CDT | Special Weather Statement | DVN | Jo Daviess | 33 min |
| Jul 5, 8:40 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 39 min |
| Jul 5, 10:07 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 53 min |
| Jul 5, 10:11 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess | 64 min |
| Jul 5, 10:31 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 59 min |
| Jul 5, 10:49 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 26 min |
| Jul 5, 10:51 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 28 min |
| Jul 5, 10:54 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 44 min |
| Jul 5, 11:20 PM CDT | Special Weather Statement | DVN | Whiteside | 40 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.